Alert archive / South Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 3, NWS Columbia, SC

January 21, 2017Bamberg County, Barnwell County, Orangeburg County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Jan 21, 2017, 3:43 PM EST for Bamberg County, Barnwell County, Orangeburg County, South Carolina. It was in force for 62 min. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 21, 2017, 3:43 PM EST (20:43 UTC)
Expired
Jan 21, 2017, 4:45 PM EST
In force
62 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bamberg County, SC, Barnwell County, SC, Orangeburg County, SC

The radar

The Columbia radar (KCAE), 67 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 21, 3:52 PM ESTTSTM WND DMG2 Ssw Blackville, SCNUMEROUS TREES DOWN IN BARNWELL STATE PARK. 20-30 PEOPLE ARE STILL TRAPPED INSIDE THE PARK AS OF 6PM.
Jan 21, 3:52 PM ESTTSTM WND DMG3 Ssw Blackville, SC*** 1 INJ *** MOBILE HOME DESTROYED AT PLEASANT HOME RD AND HWY 3. A FEMALE INSIDE THE MOBILE HOME WAS TRAPPED, RESCUED AND TRANSPORTED TO THE HOSPITAL. EXTENT OF INJURIES UNKNOWN AT THIS TIME.
Jan 21, 3:52 PM ESTTORNADO2 Ssw Blackville, SCNUMEROUS TREES DOWN IN BARNWELL STATE PARK. 20-30 PEOPLE ARE STILL TRAPPED INSIDE THE PARK AS OF 6PM.
Jan 21, 3:52 PM ESTTORNADO3 Ssw Blackville, SC*** 1 INJ *** MOBILE HOME DESTROYED AT PLEASANT HOME RD AND HWY 3. A FEMALE INSIDE THE MOBILE HOME WAS TRAPPED, RESCUED AND TRANSPORTED TO THE HOSPITAL. EXTENT OF INJURIES UNKNOWN AT THIS TIME.
Jan 21, 4:00 PM ESTTSTM WND DMG5 Ene Blackville, SCPUBLIC REPORTED TREES DOWN AND POWER POLES SNAPPED ON GARDENIA RD NEAR DALLY RD. PHOTOS RELAYED VIA SOCIAL MEDIA. .
Jan 21, 4:00 PM ESTTORNADO5 Ene Blackville, SCPUBLIC REPORTED TREES DOWN AND POWER POLES SNAPPED ON GARDENIA RD NEAR DALLY RD. PHOTOS RELAYED VIA SOCIAL MEDIA. .
Jan 21, 4:02 PM ESTTSTM WND DMG3 Wnw Denmark, SCNUMEROUS TREES DOWN ON US HWY 78 WEST OF DENMARK. ROAD IMPASSABLE AND TRAFFIC BEING DETOURED.
Jan 21, 4:02 PM ESTTORNADO3 Wnw Denmark, SCNUMEROUS TREES DOWN ON US HWY 78 WEST OF DENMARK. ROAD IMPASSABLE AND TRAFFIC BEING DETOURED.
Jan 21, 4:05 PM ESTTSTM WND DMG4 S Norway, SCPUBLIC REPORT OF TREES DOWN ON US HWY 321 NEAR ORANGEBURG-BAMBERG CO LINE. PHOTOS RELAYED VIA SOCIAL MEDIA.
Jan 21, 4:05 PM ESTTSTM WND DMG4 W Cope, SCTREES DOWN ON HWY 70 AT ORANGEBURG-BAMBERG CO LINE. PHOTO RELAYED VIA SOCIAL MEDIA.
Jan 21, 4:05 PM ESTTORNADO4 S Norway, SCPUBLIC REPORT OF TREES DOWN ON US HWY 321 NEAR ORANGEBURG-BAMBERG CO LINE. PHOTOS RELAYED VIA SOCIAL MEDIA.
Jan 21, 4:05 PM ESTTORNADO4 W Cope, SCTREES DOWN ON HWY 70 AT ORANGEBURG-BAMBERG CO LINE. PHOTO RELAYED VIA SOCIAL MEDIA.
Jan 21, 4:10 PM ESTTSTM WND DMG2 Wnw Cope, SCTREES DOWN AT HWY 70 AND HWY 332. PHOTOS RELAYED VIA SOCIAL MEDIA.
Jan 21, 4:10 PM ESTTORNADO2 Wnw Cope, SCTREES DOWN AT HWY 70 AND HWY 332. PHOTOS RELAYED VIA SOCIAL MEDIA.
Jan 21, 4:20 PM ESTTSTM WND DMG2 Nw Cordova, SCTREES DOWN AT THE INTERSECTION OF US HIGHWAY 301 AND BINNICKER BRIDGE RD. .
Jan 21, 4:20 PM ESTTORNADO2 Nw Cordova, SCTREES DOWN AT THE INTERSECTION OF US HIGHWAY 301 AND BINNICKER BRIDGE RD. .

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 21, 1:51 PM ESTTornado WatchSPC4 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2017-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2017-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

170 
WUUS52 KCAE 212043
SVRCAE
SCC009-011-075-212145-
/O.NEW.KCAE.SV.W.0003.170121T2043Z-170121T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
343 PM EST SAT JAN 21 2017

The National Weather Service in Columbia has issued a

* Severe Thunderstorm Warning for...
  Eastern Barnwell County in central South Carolina...
  Northwestern Bamberg County in central South Carolina...
  Northwestern Orangeburg County in central South Carolina...

* Until 445 PM EST

* At 343 PM EST, a severe thunderstorm was located near Williston, or
  7 miles northwest of Barnwell, moving east at 35 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Barnwell, Bamberg, Denmark, Williston, Blackville, North,
  Springfield, Hilda, Neeses, Norway, Snelling, Elko, Cordova,
  Livingston and Cope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 700 PM EST for central South
Carolina.

LAT...LON 3317 8146 3336 8154 3351 8136 3364 8107
      3335 8085
TIME...MOT...LOC 2043Z 249DEG 30KT 3334 8142 

HAIL...0.75IN
WIND...60MPH
 
$$

CJR
3 follow-up statements
436 
WWUS52 KCAE 212117
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
417 PM EST SAT JAN 21 2017

SCC011-212126-
/O.CAN.KCAE.SV.W.0003.000000T0000Z-170121T2145Z/
Barnwell SC-
417 PM EST SAT JAN 21 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BARNWELL COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
Barnwell County. therefore the warning has been cancelled.

A tornado watch remains in effect until 700 PM EST for central South
Carolina.

LAT...LON 3340 8121 3344 8122 3344 8125 3348 8130
      3348 8134 3349 8137 3352 8134 3364 8107
      3335 8085 3324 8122
TIME...MOT...LOC 2116Z 249DEG 30KT 3344 8111 

$$

SCC009-075-212145-
/O.CON.KCAE.SV.W.0003.000000T0000Z-170121T2145Z/
Bamberg SC-Orangeburg SC-
417 PM EST SAT JAN 21 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EST
FOR NORTHWESTERN BAMBERG AND NORTHWESTERN ORANGEBURG COUNTIES...

At 416 PM EST, a severe thunderstorm was located 8 miles north of
Denmark, moving east at 35 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Bamberg, Denmark, North, Springfield, Neeses, Norway, Cordova,
Livingston and Cope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 700 PM EST for central South
Carolina.

LAT...LON 3340 8121 3344 8122 3344 8125 3348 8130
      3348 8134 3349 8137 3352 8134 3364 8107
      3335 8085 3324 8122
TIME...MOT...LOC 2116Z 249DEG 30KT 3344 8111 

HAIL...0.75IN
WIND...60MPH
 
$$

CJR
901 
WWUS52 KCAE 212129
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
429 PM EST SAT JAN 21 2017

SCC009-212139-
/O.CAN.KCAE.SV.W.0003.000000T0000Z-170121T2145Z/
Bamberg SC-
429 PM EST SAT JAN 21 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BAMBERG COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
Bamberg County therefore the warning has been cancelled.

A tornado watch remains in effect until 700 PM EST for central South
Carolina.

LAT...LON 3334 8101 3334 8102 3335 8103 3335 8105
      3338 8109 3346 8114 3357 8101 3335 8085
      3332 8093 3332 8098
TIME...MOT...LOC 2129Z 249DEG 30KT 3348 8099 

$$

SCC075-212145-
/O.CON.KCAE.SV.W.0003.000000T0000Z-170121T2145Z/
Orangeburg SC-
429 PM EST SAT JAN 21 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EST
FOR WEST CENTRAL ORANGEBURG COUNTY...

At 429 PM EST, a severe thunderstorm was located near Orangeburg,
moving east at 35 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Norway, Cordova and Cope. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 700 PM EST for central South
Carolina.

LAT...LON 3334 8101 3334 8102 3335 8103 3335 8105
      3338 8109 3346 8114 3357 8101 3335 8085
      3332 8093 3332 8098
TIME...MOT...LOC 2129Z 249DEG 30KT 3348 8099 

HAIL...0.75IN
WIND...60MPH
 
$$

CJR
103 
WWUS52 KCAE 212142
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
442 PM EST SAT JAN 21 2017

SCC075-212150-
/O.EXP.KCAE.SV.W.0003.000000T0000Z-170121T2145Z/
Orangeburg SC-
442 PM EST SAT JAN 21 2017

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ORANGEBURG COUNTY
WILL EXPIRE AT 445 PM EST...
        
The storm which prompted the warning has moved out of western 
Orangeburg County. Therefore the warning will be allowed to expire. 
However a severe thunderstorm warning remains in effect for south 
central...southern and eastern Orangeburg County.

A tornado watch remains in effect until 700 PM EST for central South
Carolina.

LAT...LON 3334 8101 3334 8102 3335 8103 3335 8105
      3338 8109 3346 8114 3357 8101 3335 8085
      3332 8093 3332 8098
TIME...MOT...LOC 2140Z 249DEG 30KT 3351 8089 

$$

CJR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 1:09 PM EST, 2 hours 34 minutes earlier.

Area forecast discussion, Jan 21, 1:09 PM EST, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
109 PM EST Sat Jan 21 2017

.SYNOPSIS...
An active weather pattern is expected to bring several rounds
of showers and thunderstorms to the region through Sunday with
severe weather possible. A warm front will extend through the
forecast area today and tonight ahead of strong low pressure.
The low will be close to the area Sunday and Monday followed by
high pressure and dry weather Tuesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
The dense fog has finally dissipated as rain showers move in
from the southwest. Still seeing some areas of fog, but
visibilities have increased to over 1/4 mile.

A warm front will be in the forecast area today and tonight.
There will be increased moisture and instability associated with
a mid-level shortwave trough this afternoon and another one overnight.
Expect numerous showers and thunderstorms. The main near term
concern continues to be potential for severe weather this
afternoon and overnight and continuing into Sunday. The Storm
Prediction Center has upgraded the risk to the enhanced category in
portions of the CSRA and southern Midlands for Day 1.

This afternoon: Regional radar currently shows showers and
thunderstorms moving into the area from the southwest. A more
organized line of thunderstorms in south-central Georgia is
expected to continue to push northeastward and affect mainly the
southern and eastern portions of the area between the 19Z-23Z
time frame. Severe weather is occurring with this line as it
moves through Alabama and Georgia with several severe
thunderstorm and tornado warnings having already been issued.
The mesoscale analysis currently shows the highest moisture in
the southeastern portion of the area with precipitable water
values ranging from 1.2 inches to 1.5 inches across the area.
Models show the greatest instability in the CSRA where there are
ongoing thunderstorms, although further north, most of the area
is stable currently. LI values are around -2 to -1 in the CSRA.
0-6km shear is around 40 to 50 knots there. DCAPE is also the
highest in the CSRA. Continue to believe the greatest threat of
severe weather will be in the CSRA and southern/eastern Midlands
this afternoon. Damaging wind, isolated tornadoes and large
hail is possible. In the northern Midlands and Pee Dee region
this afternoon, models show less instability and shear, so
expect less organized, weaker storms in this area, although
cannot rule out an isolated severe threat. Despite rapid storm
movement, heavy rain may lead to localized flooding particularly
if training occurs. Portions of the southern forecast area are
in a slight risk in the WPC Day 1 excessive rainfall outlook.

Overnight: Hi-resolution models are indicating a lull in
showers and thunderstorms early tonight in the wake of the mid-
level shortwave trough and previous convection. However,
coverage may increase during the early morning hours ahead of
the next upper-level feature. The models indicate increasing
shear with h85 wind rising to near 50 knots. The GFS shows the
most instability with surface-based LI values lowering to around
-5 during the 07z to 12z time frame. The instability and shear
support possible severe thunderstorms including tornadoes
especially during the early morning hours.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
Two rounds of severe weather will be possible for the Midlands and
CSRA on Sunday.  The first round could be ongoing by sunrise and
continue through mid morning. The second round should commence in
the early afternoon and continue into the evening hours.

The following severe weather parameters are of significant concern
based on 12z models: MUCAPE values to 1600 J/KG, Helicity values of
up to 300 M2/S2, Supercell parameter values between 2.5 and 5.0,
directional and speed shear, and favorable 250MB and 850MB jet
dynamics.

The first round should be a QLCS with damaging winds and isolated
tornadoes.  The second round should start after a notable dry slot
which would allow for several hours of solar insolation.  12 hour
500 MB height falls of up to 200 meters and LIs of up -6 combined
with the other parameters mentioned earlier in this discussion
provide the potential for discrete supercells ahead of another QLCS.
Significant tornadoes (EF2 damage or greater) and large hail will be
possible Sunday afternoon and evening.

A very deep H5 upper low will move over the region Sunday Night into
Monday for showers and possible graupel.  The upper low departs the
area Monday Night into Tuesday for dry weather.  Temperatures will
remain well above normal for late January.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
High pressure aloft will be over the region Tuesday Night into
Wednesday for dry weather and well above normal temperatures.

A deep and broad upper level trough settles over the central and
eastern U.S. Thursday through Saturday.  A cold front is forecast to
push through the Southeast U.S. on Thursday for a chance of showers.
Much cooler yet seasonable temperatures move into the region Friday
and Saturday with mostly clear skies.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Restrictions expected for a majority of the 24-hr TAF period.

A warm front remains across the central portion of the forecast
area this afternoon while a vigorous shortwave trough
approaches from the west. Showers and thunderstorms continue to
move into the area from the southwest with associated
restrictions at the terminals. More organized convection
associated with a line of storms currently over south-central
Georgia is expected to affect mainly the AGS/DNL/OGB terminals
later this afternoon. Further north at CUB/CAE, instability and
shear are a bit weaker, so expect less organized storms.
Another shortwave trough will affect the area overnight bringing
another round of strong convection and associated restrictions.
Models are consistent showing IFR/LIFR restrictions through the
overnight period with a possible improvement to MVFR by mid
Sunday morning associated with a dry slot. Damaging winds, large
hail and tornadoes will be possible with strong storms through
Sunday.

EXTENDED AVIATION OUTLOOK...Showers and thunderstorms and associated
restrictions are likely to continue Sunday afternoon and into
Monday as the main upper trough crosses the region.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.

&&
Hazardous weather outlook, Jan 21, 11:36 AM EST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
1136 AM EST SAT JAN 21 2017

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-221645-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
1136 AM EST SAT JAN 21 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT
ASSOCIATED WITH A STRONG LOW PRESSURE SYSTEM. SOME OF THE
THUNDERSTORMS MAY BECOME SEVERE MAINLY THIS AFTERNOON AND LATE
TONIGHT. THE MAIN THREAT WILL BE DAMAGING WIND WITH TORNADOES
POSSIBLE. LARGE HAIL MAY ALSO OCCUR. HEAVY RAIN WITH SOME OF THE
SHOWERS MAY LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR SUNDAY AND SUNDAY
NIGHT. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE. THE MAIN THREAT
WILL BE DAMAGING WIND WITH TORNADOES POSSIBLE. LARGE HAIL MAY ALSO
OCCUR. HEAVY RAIN WITH SOME OF THE SHOWERS MAY LEAD TO LOCALIZED
FLOODING.

IT WILL BE WINDY SUNDAY THROUGH MONDAY. A LAKE WIND ADVISORY WILL
LIKELY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jan 21, 11:40 AM EST, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Columbia SC
1140 AM EST SAT JAN 21 2017

GAZ065-077-SCZ030-211730-
Burke-Richmond-Aiken-
1140 AM EST SAT JAN 21 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
COLUMBIA...NORTHWESTERN BURKE...RICHMOND...SOUTHERN EDGEFIELD AND
SOUTHWESTERN AIKEN COUNTIES...

At 1140 AM EST, strong thunderstorms were clustered near Wrens, or 13
miles southwest of Grovetown, moving northeast at 30 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
North Augusta, Augusta, Clearwater, Belvedere, Fort Gordon, Martinez,
Hephzibah, Jackson, Burnettown, Blythe and Keysville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3355 8203 3353 8201 3357 8196 3336 8171
      3313 8227 3323 8223 3327 8226 3327 8229
      3330 8231 3331 8235
TIME...MOT...LOC 1640Z 235DEG 25KT 3327 8231

CJR
Special weather statement, Jan 21, 12:07 PM EST, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Columbia SC
1207 PM EST SAT JAN 21 2017

SCZ030-035-211745-
Barnwell-Aiken-
1207 PM EST SAT JAN 21 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL BARNWELL AND
SOUTH CENTRAL AIKEN COUNTIES...

At 1206 PM EST, strong thunderstorms were clustered near Savannah
River Site, moving northeast at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Savannah River Site, Williston, Blackville, New Ellenton, Snelling,
Elko and Windsor.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3324 8178 3356 8153 3342 8123 3316 8153
      3316 8154 3312 8159
TIME...MOT...LOC 1706Z 211DEG 30KT 3326 8160

CJR
Special weather statement, Jan 21, 1:00 PM EST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Columbia SC
100 PM EST SAT JAN 21 2017

SCZ027-036-037-211830-
Orangeburg-Lexington-Calhoun-
100 PM EST SAT JAN 21 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CALHOUN...
SOUTHEASTERN LEXINGTON AND NORTHWESTERN ORANGEBURG COUNTIES...

At 1259 PM EST, a strong thunderstorm was located 15 miles west of
Orangeburg, moving northeast at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
North, Neeses, Woodford and Livingston.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3350 8112 3355 8121 3384 8097 3372 8079
TIME...MOT...LOC 1759Z 218DEG 29KT 3356 8112

CJR
Special weather statement, Jan 21, 2:06 PM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Columbia SC
206 PM EST SAT JAN 21 2017

GAZ065-077-212000-
Burke-Richmond-
206 PM EST SAT JAN 21 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BURKE AND RICHMOND
COUNTIES over the next hour...

At 202 PM EST, strong thunderstorms were located east of Burke and
Richmond counties, moving northeast at 40 mph. These strong storms
have a history of producing damaging winds and tornadoes. Please go
indoors.

Locations impacted include...
Waynesboro, Augusta, Fort Gordon, Martinez, Hephzibah, Sardis,
Midville, Blythe, Keysville, Girard and Vidette.

A tornado watch remains in effect until 700 PM EST for east central
Georgia...and central South Carolina.

LAT...LON 3283 8231 3293 8227 3308 8229 3323 8223
      3331 8235 3355 8203 3349 8199 3346 8193
      3341 8191 3334 8194 3331 8184 3326 8184
      3325 8185 3321 8177 3313 8173 3304 8154
      3291 8176 3295 8186 3292 8208 3281 8215
TIME...MOT...LOC 1902Z 241DEG 41KT 3299 8240

CJR

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 1:53 AM ESTDense Fog AdvisoryCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more9 hr
Jan 21, 12:07 PM ESTSpecial Weather StatementCAEBarnwell38 min
Jan 21, 1:00 PM ESTSpecial Weather StatementCAECalhoun30 min
Jan 21, 3:50 PM ESTTornado WarningCAEBamberg, Barnwell, Orangeburg25 min
Jan 21, 4:15 PM ESTTornado WarningCAEOrangeburg17 min
Jan 21, 4:38 PM ESTSevere Thunderstorm WarningCAECalhoun, Clarendon, Orangeburg67 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.